Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 108, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 24, 2015, 3:32 AM CDT for Ellis County, Kaufman County, Texas. It took effect at May 24, 2015, 10:11 AM CDT. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 24, 2015, 10:11 AM CDT
- Expired
- Jun 10, 2015, 3:44 PM CDT
- In force
- 17 days
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Ellis County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Rosser (RSRT2). The gauge peaked at 41.60 ft at Jun 1, 2015, 9:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 31 ft
- Moderate stage
- 36 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 24, 3:19 AM CDT, 13 minutes earlier.
Area forecast discussion, May 24, 3:19 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 319 AM CDT SUN MAY 24 2015 .DISCUSSION... THE SEVERE THREAT HAS TRANSITIONED OVER TO PRIMARILY A HEAVY RAIN THREAT EARLY THIS MORNING...AND TORNADO WATCH 197 HAS BEEN ALLOWED TO EXPIRE. WE WILL STILL NEED TO KEEP AN EYE ON CONVECTION IMMEDIATELY SURROUNDING AN MCV...WHICH PRODUCED GUSTY WINDS AS IT LIFTED NORTH THROUGH THE METROPLEX. THIS FEATURE SHOULD CROSS THE RED RIVER IN A FEW HOURS...PROVIDING BRIEF TORRENTIAL RAIN AND AN ENHANCED FLASH FLOOD THREAT ALONG THE I-35 CORRIDOR NORTH OF DALLAS-FORT WORTH. A SECOND MCV CAN BE SEEN MOVING NORTHEAST INTO THE PALESTINE AREA. WE WILL HOLD ONTO TORNADO WATCH 200 FOR A LITTLE WHILE LONGER...BUT IT WILL LIKELY BE ALLOWED TO EXPIRE BY 4 AM. SUBSIDENCE IN THE IMMEDIATE WAKE OF OUR 2 MESOSCALE SYSTEMS IS PROVIDING A BRIEF REPRIEVE FROM THE ONGOING CONVECTION. HOWEVER...THE MAIN SHORTWAVE REMAINS WEST OF THE REGION AND APPEARS TO CURRENTLY BE MOVING EAST-NORTHEAST ACROSS WEST TEXAS. WITH PLENTY OF MOISTURE STILL IN PLACE ACROSS THE REGION... SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO REDEVELOP THROUGH MUCH OF THE DAY. THE POTENTIAL FOR FLASH FLOODING WILL PERSIST...AND THE FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH THIS EVENING. THE SHORTWAVE WILL ACCELERATE NORTHEAST OF THE REGION THIS EVENING...WHILE A SECOND SHORTWAVE TROUGH /CURRENTLY DROPPING INTO SOUTHERN CALIFORNIA/ SWINGS EAST ACROSS THE DESERT SOUTHWEST. STRONG ASCENT WILL SPREAD ACROSS OUR AREA AS THE SYSTEM MOVES INTO WEST TEXAS...LEADING TO ANOTHER ROUND OF CONVECTION MONDAY. INSTABILITY WILL BE SUFFICIENT FOR SOME SEVERE WEATHER MONDAY...PRIMARILY IN THE AFTERNOON AND EVENING. HEAVY RAIN WILL ALSO AGGRAVATE THE FLOODING SITUATION. WE HAVE OPTED TO NOT EXTEND THE CURRENT FLASH FLOOD WATCH THROUGH MONDAY...BECAUSE PRECIPITATION WILL TAPER OFF THIS EVENING AND THERE SHOULD BE ENOUGH TIME BETWEEN THIS EVENT AND THE MONDAY AFTERNOON/EVENING EVENT TO MAKE A DECISION ON WHETHER OR NOT TO ISSUE ANOTHER FLASH FLOOD WATCH. EITHER WAY...THOSE WITH OUTDOOR MEMORIAL DAY PLANS WILL NEED TO KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION AS THE SYSTEM APPROACHES. SHORTWAVE RIDGING WILL TRANSPIRE TUESDAY AND WEDNESDAY...WITH LOW-END RAIN CHANCES BEING KEPT ON THOSE DAYS DUE TO DIURNAL CONVECTION. AN UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST ACROSS THE CENTRAL PART OF THE COUNTRY DURING THE SECOND HALF OF THE WEEK...PROVIDING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH NEXT WEEKEND. 30 && .AVIATION... /ISSUED 1156 PM CDT SAT MAY 23 2015/ CONCERNS...PERIODS OF CONVECTION THROUGH THE TAF PERIOD. A MCV /MESOSCALE CONVECTIVE VORTEX/ SOUTHWEST OF KACT AT 05Z... WILL CONTINUE TO MOVE NORTH NORTHEAST OVERNIGHT...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE I-35 CORRIDOR THROUGH DAYBREAK. THUS HAVE KEPT TAFS GENERALLY MVFR WITH TEMPO THUNDERSTORM THROUGH 10Z....AND VCTS THROUGH 14Z. TIMING OF THUNDERSTORMS DURING THE DAY TOMORROW IS DIFFICULT...SOME HAVE PLACED VCSH IN THROUGH MOST OF THE DAY BUT LEFT OUT THUNDERSTORMS FOR NOW. AN IMPROVEMENT TO VFR CEILINGS MAY OCCUR FOR A FEW HOURS DURING THE LATE AFTERNOON INTO THE EVENING...BEFORE CEILINGS FALL BACK TO MVFR BY 04Z. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 68 84 66 85 / 80 40 60 50 20 WACO, TX 79 69 80 67 86 / 80 40 60 40 20 PARIS, TX 75 67 82 65 82 / 90 50 60 50 20 DENTON, TX 77 66 84 66 84 / 80 40 50 40 20 MCKINNEY, TX 76 67 84 66 83 / 80 50 60 50 20 DALLAS, TX 79 68 85 66 85 / 80 40 60 50 20 TERRELL, TX 78 69 82 67 84 / 90 40 60 50 20 CORSICANA, TX 78 70 83 67 84 / 90 40 60 50 20 TEMPLE, TX 79 69 81 67 86 / 70 30 60 40 20 MINERAL WELLS, TX 79 67 82 64 85 / 60 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 24, 3:16 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 AM CDT SUN MAY 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING HOURS...BEFORE DIMINISHING GRADUALLY FROM WEST TO EAST THIS AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. MORE IMPORTANTLY...POCKETS OF HEAVY RAIN WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING. THE ADDITIONAL RUNOFF WILL ALSO ACT TO ENHANCE ONGOING RIVER FLOODING ACROSS THE AREA. ADDITIONAL AMOUNTS TO BETWEEN 1 AND 2 INCHES ARE EXPECTED ALONG AND EAST OF INTERSTATE 35...WITH LESSER AMOUNTS TO THE WEST. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES THROUGH TONIGHT ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS DAILY THROUGH FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE EACH DAY...THOUGH A HIGHER THREAT IS EXPECTED ON MONDAY WITH ALL MODES OF SEVERE WEATHER POSSIBLE DURING THE DAYTIME HOURS. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK WILL LIKELY RESULT IN FLASH FLOODING AND CONTINUED RIVER FLOODING. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. REPORTS OF FLASH FLOODING ARE ENCOURAGED AND APPRECIATED AS WELL.
In the hours before
Special weather statement, May 23, 9:33 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 PM CDT SAT MAY 23 2015
TXZ134-146-240315-
NAVARRO TX-ELLIS TX-
933 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS AND
NORTHWESTERN NAVARRO COUNTIES UNTIL 1015 PM CDT...
AT 932 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ALMA...OR 8 MILES SOUTH OF ENNIS...MOVING NORTH AT 30 MPH. LOW
LEVEL ROTATION HAS BEEN NOTED WITH THIS STORM AND A BRIEF TORNADO
COULD POSSIBLY QUICKLY DEVELOP. IF A TORNADO IS SPOTTED OR A WARNING
IS ISSUED...TAKE COVER IMMEDIATELY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ENNIS...FERRIS...PALMER...ALMA...RICE...GARRETT AND EMHOUSE.
THIS INCLUDES INTERSTATE 45 BETWEEN MILE MARKERS 243 AND 266.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3215 9653 3216 9664 3255 9673 3255 9653
3252 9651 3248 9651 3247 9650 3245 9650
3243 9647
TIME...MOT...LOC 0232Z 183DEG 27KT 3221 9659
JLDUNNSpecial weather statement, May 24, 12:03 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT SUN MAY 24 2015
TXZ159-240545-
MCLENNAN TX-
1203 AM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN COUNTY UNTIL 1245 AM
CDT...
AT 1202 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG WINDS
MOVING INTO SOUTHERN MCLENNAN COUNTY. THESE WINDS ARE ASSOCIATED
WITH A BROAD CIRCULATION ON THE NORTH END OF A WEAKENING SQUALL
LINE.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WACO...HEWITT...ROBINSON...BELLMEAD...WOODWAY...LACY-LAKEVIEW...
MCGREGOR...WEST...MART...BEVERLY HILLS...LORENA...BRUCEVILLE-EDDY...
MOODY...RIESEL...CRAWFORD...GOLINDA...HALLSBURG...NORTHCREST...
GHOLSON AND LEROY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR CENTRAL TEXAS.
LAT...LON 3132 9742 3159 9760 3186 9704 3152 9680
3124 9734
TIME...MOT...LOC 0502Z 206DEG 42KT 3137 9728
DUNNSpecial weather statement, May 24, 2:03 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 203 AM CDT SUN MAY 24 2015 TXZ118-119-133-134-240745- JOHNSON TX-DALLAS TX-TARRANT TX-ELLIS TX- 203 AM CDT SUN MAY 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS... NORTHWESTERN ELLIS...NORTHEASTERN JOHNSON AND SOUTHEASTERN TARRANT COUNTIES UNTIL 245 AM CDT... AT 202 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VENUS...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...CEDAR HILL... DUNCANVILLE...BURLESON...MIDLOTHIAN...FOREST HILL...KENNEDALE... EVERMAN...ALVARADO...RENDON...OVILLA...VENUS...MAYPEARL AND CEDAR HILL STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL TEXAS. LAT...LON 3267 9691 3233 9693 3233 9729 3267 9729 TIME...MOT...LOC 0702Z 183DEG 28KT 3253 9713 DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:26 PM CDT | Special Weather Statement | FWD | Navarro | 49 min |
| May 23, 8:29 PM CDT | Special Weather Statement | FWD | Ellis | 46 min |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Parker | 64 hr |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt | 3 days |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 4 days |
| May 23, 9:01 PM CDT | Areal Flood Advisory | FWD | Dallas | 119 min |
| May 23, 9:33 PM CDT | Special Weather Statement | FWD | Ellis | 42 min |
| May 23, 9:58 PM CDT | Areal Flood Advisory | FWD | Hill, McLennan | 3 hr |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 75 min |
| May 23, 10:41 PM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| May 23, 10:42 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 3 hr |
| May 23, 11:12 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| May 23, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 39 min |
| May 23, 11:37 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| May 24, 12:03 AM CDT | Special Weather Statement | FWD | McLennan | 42 min |
| May 24, 12:54 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 24, 1:12 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 24, 1:33 AM CDT | Areal Flood Warning | FWD | Hill, Johnson | 3 hr |
| May 24, 2:03 AM CDT | Special Weather Statement | FWD | Johnson | 42 min |
| May 24, 2:27 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 24, 2:27 AM CDT | Tornado Warning | FWD | Dallas, Tarrant | 18 min |
| May 24, 2:36 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| May 24, 3:25 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
| May 24, 3:32 AM CDT | River Flood Warning | FWD | Navarro | 9 days |
| May 24, 3:47 AM CDT | Special Weather Statement | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 43 min |
| May 24, 4:21 AM CDT | River Flood Warning | FWD | Tarrant | 14 hr |
| May 24, 4:38 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 24, 4:59 AM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| May 24, 5:11 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 24, 5:19 AM CDT | Areal Flood Advisory | FWD | Bell | 116 min |
| May 24, 5:27 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 5:52 AM CDT | Areal Flood Advisory | FWD | McLennan | 113 min |
| May 24, 7:01 AM CDT | Areal Flood Warning | FWD | Hill, McLennan | 3 hr |
| May 24, 7:27 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| May 24, 7:44 AM CDT | Areal Flood Advisory | FWD | Kaufman, Rockwall | 3 hr |
| May 24, 7:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon, Navarro | 3 hr |
| May 24, 8:35 AM CDT | Areal Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 8:54 AM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| May 24, 9:03 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Denton | 16 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Collin | 35 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Limestone | 55 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Leon, Robertson | 9 days |
| May 24, 10:00 AM CDT | Areal Flood Advisory | FWD | Eastland, Palo Pinto, Stephens, Young | 3 hr |
| May 24, 10:38 AM CDT | Areal Flood Warning | FWD | Ellis | 3 hr |
| May 24, 3:05 PM CDT | River Flood Warning | FWD | Milam | 40 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.